5kits zhao

Calendar

January 2011
M T W T F S S
 12
3456789
10111213141516
17181920212223
24252627282930
31  

Pages

Archives

Blogroll






 

By Rick Nauert PhD Senior News Editor
Reviewed by John M. Grohol, Psy.D. on July 27, 2010

A new study has determined that only some epilepsy drugs increase the risk for suicide. Currently, the Food and Drug Administration (FDA) requires a warning of an increased risk of suicide for all epilepsy drugs.

Newer drugs with a higher risk of causing depression than other epilepsy drugs, such as levetiracetam (Keppra), topiramate (Topamax) and vigabatrin (Sabril) were found to increase the risk of self-harm or suicidal behavior among people with epilepsy.

In contrast, newer drugs that have a low risk of causing depression and conventional epilepsy drugs did not have any increased risk of self-harm or suicidal behavior. These groups include drugs such as lamotrigine (Lamictal), gabapentin (Neurontin), carbamazepine (Tegretol), valproate (Depakote) and phenytoin (Dilantin).

“These results may be helpful for doctors and people with epilepsy as they decide which drugs to use,” said study author Frank Andersohn, MD, of Charité University Medical Center in Berlin, Germany.

Read in Full:  http://psychcentral.com/news/2010/07/27/only-some-epilepsy-drugs-increase-risk-ofsuicide/16068.html

Related News Articles



Leave a Reply

*